Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 10, 2007, 2:52 PM EDT for Hamilton County, New York. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 2:52 PM EDT (18:52 UTC)
- Expired
- May 10, 2007, 3:28 PM EDT
- In force
- 36 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Hamilton County, NY
The radar
The Ft Drum radar (KTYX), 102 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:55 PM EDT | HAIL 1.5 | Long Lake, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 101852 SVRALY NYC041-101945- /O.NEW.KALY.SV.W.0007.070510T1852Z-070510T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 252 PM EDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST HAMILTON COUNTY IN EASTERN NEW YORK... * UNTIL 345 PM EDT * AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLUE MOUNTAIN LAKE...OR ABOUT 12 MILES WEST OF NEWCOMB...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LONG LAKE BY 300 PM EDT... CATLIN LAKE BY 325 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4388 7469 4367 7447 4412 7401 4428 7432 $$ KL/TAW
1 follow-up statement
000 WWUS51 KALY 101928 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 327 PM EDT THU MAY 10 2007 NYC041-101937- /O.CAN.KALY.SV.W.0007.000000T0000Z-070510T1945Z/ HAMILTON NY- 327 PM EDT THU MAY 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST HAMILTON COUNTY IS CANCELLED... THUNDERSTORMS ACROSS NORTHEAST HAMILTON COUNTY HAVE WEAKENED TO BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. LAT...LON 4388 7469 4367 7447 4412 7401 4428 7432 $$ KL/TAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:29 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 10, 12:29 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1229 PM EDT THU MAY 10 2007 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE MOVING TOWARD THE REGION...WILL COMBINE WITH INCREASING MOISTURE AND INSTABILITY TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE UPPER LEVEL DISTURBANCE WILL BE FOLLOWED BY A COLD FRONT MOVING THROUGH ON FRIDAY. HIGH PRESSURE FROM CANADA WILL THEN BUILD INTO THE REGION STARTING FRIDAY AFTERNOON...AND GIVE THE REGION A COOL AND DRY WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST FORECAST ISSUED TO REFLECT SEVERE THUNDERSTORM WATCH 264. AT THIS TIME...IT LOOKS LIKE SOME WEAK LOCALIZED CONVERGENCE AND WEAK UPSLOPE SUPPORTING PULSE STORMS IN THE CATSKILLS...SOUTHERN VT AND WESTERN MOHAWK VALLEY. THE MORE ORGANIZED STORMS ARE IN WESTERN NY AND WILL APPROACH THE FORECAST AREA TOWARD SUNSET. SO...SOME PULSE MARGINAL SEVERE HAIL AND GUSTY WINDS POSSIBLE THIS AFTERNOON...THEN A LITTLE BIT MORE ORGANIZED AND WIDESPREAD CONVECTION TOWARD SUNSET AND THROUGH THE EVENING. STILL...WITH LACK OF LOW LEVEL FORCING...MORE OF A HEAVY RAIN THREAT THAN A SEVERE WEATHER THREAT. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... SHOWERS AND THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY THIS AFTERNOON INTO THIS EVENING AND HAVE GENERALLY FORECAST A 60-70 PERCENT POP FROM LATE THIS AFTERNOON THROUGH TONIGHT. ALTHOUGH SHOWERS ASSOCIATED WITH THE UPPER LEVEL SYSTEM WILL EXIT THE REGION BY EARLY FRIDAY MORNING...HAVE MAINTAINED A SLIGHT CHANCE OR CHANCE POPS ACROSS THE FORECAST AREA ON FRIDAY AS THE COLD FRONT MOVES THROUGH. TEMPERATURES WILL BE WELL ABOVE NORMAL DURING THIS PERIOD WITH HIGHS IN THE MID 70S TO LOWER 80S AND NIGHTTIME LOWS IN THE 50S TO AROUND 60. AFTER THE COLD FRONT MOVES THROUGH...A LARGE CANADIAN HIGH AND THE ASSOCIATED NORTHERLY FLOW AROUND IT WILL COOL THINGS DOWN CONSIDERABLY FRIDAY NIGHT WITH LOWS IN THE 40S TO AROUND 50. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE CANADIAN HIGH WILL CONTINUE TO MOVE TOWARD THE REGION AND DOMINATE OUR WEATHER OVER THE WEEKEND WITH MAINLY CLEAR SKIES BUT TEMPERATURES ABOUT 5 TO 10 DEGREES BELOW NORMAL FOR MID MAY. TEMPERATURES WILL MODERATE MONDAY AS THE HIGH DROPS SOUTH INTO THE MID ATLANTIC STATES WITH THE LOW LEVEL FLOW BACKING AROUND TO THE WEST AND SOUTHWEST...AND AN UPPER LEVEL RIDGE BUILDS INTO THE REGION FROM THE MISSISSIPPI VALLEY. ANOTHER FRONTAL SYSTEM DROPS SOUTH AND EAST AS THE HIGH CONTINUES TO SLIDE INTO THE ATLANTIC JUST EAST OF CAPE HATTERAS...RESULTING IN A PERIOD OF UNSETTLED WEATHER TUESDAY...FOLLOWED BY ANOTHER CANADIAN HIGH MOVING INTO THE REGION WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... EDGE OF LOW CLOUDS AND FOG VERY CLOSE TO POU THIS MORNING WITH MGJ...DXR AND HPN IN THE LOW CLOUDS AND FOG...WITH LIGHT SOUTHERLY WINDS. PUT AN HOUR OF POTENTIAL IFR CEILINGS AND MVFR VISIBILITY IN POU WITH THE IFR CONDITIONS WITHIN A FEW MILES OF POU...IT MIGHT JUST GET TO POU FOR A SHORT TIME. AFTER THAT...THREAT FOR LOW CLOUDS AND FOG QUICKLY ENDS...WITH VFR CEILINGS THROUGH MUCH OF THE DAY...BEFORE SCATTERED CONVECTION MOVED INTO THE REGION THIS AFTERNOON. SURFACE WINDS WILL BECOME SOUTHERLY AROUND 5 TO 10 KTS THIS MORNING. AN UPPER LEVEL LOW MOVING EASTWARD THROUGH THE GREAT LAKES WILL LIKELY CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP...MAINLY FROM 21Z-00Z AT THE TAF SITES. SINCE FORECAST WINDOW FOR POSSIBLE THUNDER IS IN 6-9 HOUR PERIOD FROM TAF ISSUANCE TIME...WILL INCLUDE MENTION OF CB IN PREVAILING GROUPS. HOWEVER...LOCAL MVFR/IFR CERTAINLY POSSIBLE WITHIN THUNDERSTORMS. FOR THURSDAY NIGHT INTO EARLY FRIDAY...CONDITIONS WILL LIKELY DETERIORATE TO MVFR/IFR ASSOCIATED WITH NUMEROUS SHOWERS AND SOME EMBEDDED THUNDER THIS EVENING...LINGERING INTO THE OVERNIGHT HOURS. IMPROVEMENT TO VFR CONDITIONS WILL OCCUR AFTER 12Z FRIDAY...WITH VFR EXPECTED TO PREVAIL THROUGH THE WEEKEND AND INTO MONDAY. && .HYDROLOGY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND LAST INTO THE OVERNIGHT HOURS...ASSOCIATED WITH AN UPPER LEVEL LOW MOVING EASTWARD THROUGH THE GREAT LAKES. FAIRLY WEAK FLOW AND MODERATE LOW LEVEL MOISTURE WILL LEAD TO SOME HEAVY DOWNPOURS THAT MAY DROP A QUICK 1 TO 2 INCHES OF RAIN IN LOCALIZED SPOTS. HOWEVER...BASIN AVERAGE PRECIP SHOULD BE AROUND ONE THIRD TO THREE QUARTERS OF AN INCH. THIS AMOUNT OF RAINFALL SHOULD NOT SIGNIFICANTLY IMPACT AREA RIVERS...WITH SOME MINOR RISES POSSIBLE. AFTER SOME SCATTERED SHOWERS/THUNDER FRIDAY...DRIER WEATHER WILL RETURN FOR THE WEEKEND. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. CT...NONE. && NEAR TERM...NAS
Hazardous weather outlook, May 10, 2:35 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT THU MAY 10 2007 NYZ032-033-038>043-047>054-058>061-063>066-082>084-111100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON- 235 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES IN NEW YORK... HERKIMER...HAMILTON...FULTON...MONTGOMERY...SARATOGA...WARREN... WASHINGTON...SCHOHARIE...SCHENECTADY...ALBANY...RENSSELAER...GREENE... COLUMBIA...ULSTER...AND DUTCHESS. VTZ013>015-111100- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 235 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE SCATTERED THUNDERSTORMS ACROSS THE REGION INTO TONIGHT WITH SOME THUNDERSTORMS POSSIBLY BECOMING SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES IN VERMONT...BENNINGTON AND WINDHAM. CTZ001-013-MAZ001-025-111100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- 235 PM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE SCATTERED THUNDERSTORMS ACROSS THE REGION FROM INTO TONIGHT WITH SOME ISOLATED THUNDERSTORMS POSSIBLY BECOMING SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
In the hours before
Local storm report, May 10, 2:13 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
213 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL CARLISLE 42.76N 74.45W
05/10/2007 E1.00 INCH SCHOHARIE NY COUNTY OFFICIAL
NICKEL TO QUARTER SIZE
&&Special weather statement, May 10, 2:19 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 219 PM EDT THU MAY 10 2007 NYZ048-049-051-101915- WESTERN ALBANY NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY- 219 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORMS WILL EFFECT NORTHWEST ALBANY COUNTY...AND WESTERN SCHENECTADY COUNTY THROUGH 315 PM... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR DELANSON...OR ABOUT 11 MILES WEST OF ROTTERDAM...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... DUANESBURG AND 6 MILES NORTHWEST OF ALTAMONT BY 225 PM EDT... 6 MILES NORTHWEST OF ROTTERDAM BY 300 PM EDT... ROTTERDAM JUNCTION AND 6 MILES NORTHWEST OF SCHENECTADY BY 310 PM EDT SCOTIA BY 315 PM EDT... RAINFALL RATES OF ONE INCH PER HOUR OR MORE MAY LEAD TO PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS FROM THESE STORMS. KL/TAW
Local storm report, May 10, 2:21 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL GALLUPVILLE 42.66N 74.23W
05/10/2007 E0.75 INCH SCHOHARIE NY TRAINED SPOTTER
&&Special weather statement, May 10, 2:21 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 221 PM EDT THU MAY 10 2007 NYZ058-059-101915- EASTERN GREENE NY-WESTERN GREENE NY- 221 PM EDT THU MAY 10 2007 ...CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL GREENE COUNTY THROUGH 315 PM... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING THIS STORM WAS LOCATED NEAR HUNTER...OR ABOUT OVER HUNTER...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... BROOKSBURG BY 230 PM EDT... ROUND TOP AND EAST WINDHAM BY 250 PM EDT... SOUTH DURHAM...DURSO CORNER AND HERVEY STREET BY 255 PM EDT... ACRA AND PURLING BY 300 PM EDT... SUNSIDE AND CAIRO BY 305 PM EDT. RAINFALL RATES OF ONE INCH PER HOUR MAY LEAD TO PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS FROM THESE STORMS. KL/TAW
Local storm report, May 10, 2:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
227 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL CAIRO 42.31N 74.01W
05/10/2007 E0.75 INCH GREENE NY TRAINED SPOTTER
&&Special weather statement, May 10, 2:38 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 238 PM EDT THU MAY 10 2007 NYZ033-101930- HAMILTON NY- 238 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST HAMILTON COUNTY THROUGH 330 PM... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SACANDAGA CAMPGROUND...OR ABOUT 15 MILES NORTH OF GLOVERSVILLE. THIS STORM WAS MOVING NORTHEAST AT AROUND 15 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF SACANDAGA CAMPGROUND AND 8 MILES SOUTH OF WELLS BY 330 PM EDT. RAINFALL RATES OF ONE INCH PER HOUR MAY LEAD TO PONDING OF WATER IN LOW LYING...POOR DRAINAGE AREAS FROM THESE STORMS. KL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:41 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 49 min |
| May 10, 1:37 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery | 53 min |
| May 10, 1:58 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 47 min |
| May 10, 2:42 PM EDT | Flash Flood Warning | ALY | Greene | 6 hr |
| May 10, 3:03 PM EDT | Flash Flood Warning | ALY | Montgomery | 6 hr |
| May 10, 4:41 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 45 min |
| May 10, 5:53 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.